Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 3, 2015, 6:36 PM EDT for Lawrence County, Kentucky; Wayne County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2015, 6:36 PM EDT (22:36 UTC)
- Expired
- Apr 3, 2015, 7:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, KY, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS51 KRLX 032236
SVRRLX
KYC127-WVC099-032300-
/O.NEW.KRLX.SV.W.0003.150403T2236Z-150403T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF BLAINE...
SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLEY...OR NEAR BLAINE...
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUNLOW AND ULYSSES.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3808 8286 3809 8224 3806 8220 3802 8221
3787 8239 3788 8243 3790 8245 3790 8248
3795 8252 3794 8257 3788 8260 3788 8266
3797 8286
TIME...MOT...LOC 2236Z 271DEG 38KT 3799 8273
$$
122 follow-up statements
210
WWUS51 KRLX 032252
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT FRI APR 3 2015
KYC127-WVC099-032300-
/O.CON.KRLX.SV.W.0003.000000T0000Z-150403T2300Z/
WAYNE WV-LAWRENCE KY-
652 PM EDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN LAWRENCE COUNTY IN KENTUCKY...AND SOUTHERN WAYNE
COUNTY IN WEST VIRGINIA...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLIFFORD...OR 8 MILES
NORTHEAST OF INEZ...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILSONDALE
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3806 8261 3802 8222 3787 8240 3788 8243
3790 8245 3790 8248 3795 8252 3794 8257
3788 8260 3788 8266
TIME...MOT...LOC 2252Z 272DEG 48KT 3796 8242
$$
12089
WWUS51 KRLX 032300
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT FRI APR 3 2015
KYC127-WVC099-032310-
/O.EXP.KRLX.SV.W.0003.000000T0000Z-150403T2300Z/
WAYNE WV-LAWRENCE KY-
700 PM EDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IN KENTUCKY...AND SOUTHERN WAYNE COUNTY IN WEST VIRGINIA HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3806 8261 3802 8222 3787 8240 3788 8243
3790 8245 3790 8248 3795 8252 3794 8257
3788 8260 3788 8266
TIME...MOT...LOC 2252Z 272DEG 48KT 3796 8242
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:45 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 3, 5:45 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
545 PM EDT FRI APR 3 2015
.SYNOPSIS...
COLD FRONT SWEEPS THROUGH TONIGHT. COOLER SATURDAY WITH HIGH PRESSURE
BUILDING IN. DRY EASTER. UNSETTLED WEATHER NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
ADJUSTED POPS PER LATEST RADAR IMAGES SHOWING AN AREA OF NUMEROUS
SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING EAST NORTHEAST ACROSS
OUR KY COUNTIES INTO WV. REST OF FORECAST REMAINS REPRESENTATIVE.
PREVIOUS DISCUSSION BELOW...
A COUPLE OF FEATURES TO NOTE IN THE NEAR TERM PERIOD. STALLED
FRONTAL BOUNDARY ACROSS SOUTHEAST OHIO THIS AFTERNOON...WITH AN
AREA OF LOW PRESSURE GRADUALLY MOVING NORTHEAST OUT OF THE
SOUTHERN IL/IN AREA TOWARDS THE NORTHEAST. ALSO...A WEAK BOUNDARY
LINGERING ACROSS SOUTHERN ZONES...WITH SEVERAL WAVES MOVING EAST
ACROSS THE AREA TODAY.
SATELLITE ESTIMATES OF AROUND THREE QUARTERS TO EIGHT TENTHS OF AN
INCH OF PW ACROSS THE AREA...WITH PW VALUES OF OVER AN INCH JUST TO
OUR SOUTHEAST...AND PROGGED TO INCREASE ACROSS THE REGION AS LOW
CONTINUES TO MOVE NORTHEAST...AND LOW LEVEL JET STRENGTHENS ACROSS
THE AREA. HAVE HAD A FEW FLOODING ISSUES SO FAR THIS
MORNING/AFTERNOON ACROSS PARTS OF EASTERN KY AND SOUTHERN OHIO...AND
AS IN PREVIOUS DISCUSSION...WITH THE BOUNDARY ACROSS THE SOUTH...AND
CONTINUED WAVES OF PRECIP...AND EXPECTED CONVECTION...ELECTED TO
JUST EXPAND THE WATCH ACROSS SOUTHERN AREAS TOO.
INSTABILITY SHOULD INCREASE THIS AFTERNOON...WITH SPC HIGHLIGHTING
SOUTHERN AND EASTERN ZONES IN A SLIGHT RISK...AND REMAINDER OF CWA
OUTSIDE OF VERY NORTHERN ZONES IN MARGINAL...WITH SPC HIGHLIGHTING
MCS ACROSS WESTERN KY THAT WILL CONTINUE TO TREK EASTWARD TOWARDS
OUR REGION AS THE PRIMARY THREAT TO WATCH. STILL THINKING WIND GUSTS
WITH ANY STORMS WILL BE THE PRIMARY THREAT...ALTHOUGH WITH FREEZING
LEVEL AROUND 9000-10000 FEET...HAIL WILL ALSO BE A THREAT. IN
ADDITION...STILL EXPECTING SOME DECENT WIND GUSTS...PARTICULARLY
ALONG AND BEHIND THE FRONT THIS EVENING AND TONIGHT. THERE ARE A FEW
BREAKS IN THE CLOUDS TO OUR WEST...BUT APPEARS AS IF THEY COULD BE
TRYING TO FILL BACK IN. IF THEY CONTINUE TO BREAK...THIS WILL ONLY
HELP TO AID INSTABILITY.
MUCH COLDER AIR WILL RUSH IN FOR TONIGHT AND SATURDAY...WITH THE
POSSIBILITY OF A FEW FLAKES FLYING ACROSS THE HIGHER TERRAIN LATE
TONIGHT. COOLER HIGH PRESSURE TAKES HOLD FOR SATURDAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
THE SHORT TERM PERIOD OF THE FORECAST IS SANDWICHED BETWEEN TWO
UNSETTLED WEATHER PERIODS. HIGH PRESSURE CONTINUES TO BUILD IN
SATURDAY NIGHT AND SUNDAY. SUNDAY MORNING WILL BE CLEAR AND ON THE
COOL SIDE. A COUPLE OF IMPULSES WILL PASS WELL TO THE NORTH SUNDAY
AFTERNOON FROM A WARM FRONT THAT WILL EXTEND FROM CO/NE TO THE
GREAT LAKES. HAVE RAMPED POPS UP ON MONDAY FROM WEST OT EAST IN
ADVANCE OF THE NEXT WEATHER SYSTEM.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
VERY LITTLE CONSENSUS BETWEEN MODELS FOR THE LONG TERM...WITH AN
OVERALL MESSY PATTERN OF WAVES BRINGING SHOWERS AND STORMS THROUGH
MOST OF NEXT WEEK. STUCK VERY CLOSE TO WPC GUIDANCE THROUGHOUT.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
LOCAL MVFR AND IFR CONDITIONS IN SCATTERED RAIN SHOWERS. WILL SEE AN
INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY...PARTICULARLY AFTER
20Z...WITH WIDESPREAD MVFR AND LOCAL IFR CONDITIONS DEVELOPING.
EXPECT STRONG WIND GUSTS AND HAIL IN VICINITY OF ANY STORMS.
IN ADDITION...A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST OHIO
WILL PUSH EAST THIS EVENING...AT THE OHIO RIVER AROUND 00Z...AND
EAST OF THE MOUNTAINS 06Z. EXPECT A PERIOD OF STRONG/GUSTY WINDS
DURING AND POST FRONTAL PASSAGE...ALONG WITH A WIND SHIFT FROM
SOUTHWEST TO WEST THEN NORTHWEST.
EXPECT WIDESPREAD IFR/LIFR CONDITIONS PARTICULARLY AFTER
03Z...LINGERING THROUGH 12-15Z...WHEN GRADUAL IMPROVEMENT TO VFR
IS EXPECTED. IFR MAY LINGER ACROSS HIGHER TERRAIN SLIGHTLY LONGER.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING AND EXTENT OF IFR CONDITIONS MAY VARY
FROM FORECAST. TIMING OF FRONTAL PASSAGE MAY VARY FROM FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY L L L L L M M M M H H H
HTS CONSISTENCY M L M M M M M M M M M M
BKW CONSISTENCY H H H M M M H H H H H H
EKN CONSISTENCY M M M H H H M M L L L L
PKB CONSISTENCY H H H M M M M M M M M M
CKB CONSISTENCY H H H M M M M M H H H H
AFTER 00Z SUNDAY...
IFR POSSIBLE IN SHOWERS AND/OR STORMS ON TUESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ066-067-075-076-
083>087.
KY...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR KYZ101>103-105.
VA...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ003-004.
&&
SYNOPSIS...FB/MZ/SL
NEAR TERM...ARJ/SL
SHORT TERM...FB
LONG TERM...MZ
AVIATION...SLHazardous weather outlook, Apr 3, 10:28 AM EDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1028 AM EDT FRI APR 3 2015 KYZ105-VAZ003-004-WVZ005-013-024>026-033>035-041430- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING-RALEIGH- 1028 AM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT IS DAMAGING WIND ALTHOUGH HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ086-087-WVZ006>008-014>016-018-027>030-036>040-046-047- 041430- GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV- PUTNAM-KANAWHA-ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1028 AM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS ALSO A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT IS DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-031-032-041430- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 1028 AM EDT FRI APR 3 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:50 AM EDT | Special Weather Statement | RLX | Carter, Greenup | 115 min |
| Apr 3, 10:36 AM EDT | River Flood Warning | RLX | Carter, Greenup | 43 hr |
| Apr 3, 5:08 PM EDT | Areal Flood Warning | RLX | Boyd, Carter, Greenup, Lawrence | 6 hr |
| Apr 3, 6:30 PM EDT | Flash Flood Warning | RLX | Lawrence | 3 hr |
| Apr 2, 8:02 PM EDT | Special Weather Statement | RLX | Calhoun, Ritchie, Wirt | 28 min |
| Apr 2, 8:14 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Putnam, Wayne | 31 min |
| Apr 3, 5:45 PM EDT | Areal Flood Warning | RLX | Cabell, Mason, Putnam | 6 hr |
| Apr 3, 7:31 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Logan, Raleigh, Wyoming | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.